Alert archive / North Carolina / Flash Flood Warnings in 2009

Flash Flood Warning 18, NWS Raleigh, NC

July 20, 2009Stanly County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Jul 20, 2009, 5:03 PM EDT for Stanly County, North Carolina. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2009, 5:03 PM EDT (21:03 UTC)
Expired
Jul 20, 2009, 7:05 PM EDT
In force
2 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

County Stanly County, NC

The radar

The Raleigh/Durham radar (KRAX), 159 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.1 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2009-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 632 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2009-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
632 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
660 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KRAH 202103
FFWRAH
NCC167-210000-
/O.NEW.KRAH.FF.W.0018.090720T2103Z-090721T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
503 PM EDT MON JUL 20 2009

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  STANLY COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 800 PM EDT

* AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAIN OVER STANLY COUNTY.

* LOCATIONS THREATENED WITH FLOODING INCLUDE PLYLER AND ALBEMARLE.

RAINFALL RATE OF TWO INCHES PER HOUR OR MORE WILL QUICKLY CAUSE 
FLOODING IN LOW AREAS AND NEAR CREEKS AND STREAMS. RESIDENTS AND 
MOTORISTS SHOULD BE ALERT TO THE DANGEROUS SITUATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS...TURN AROUND...DONT DROWN.

&&

LAT...LON 3537 8006 3521 8015 3525 8035 3537 8038
      3547 8030 3547 8014

$$

14
2 follow-up statements
000 
WGUS72 KRAH 202143
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
543 PM EDT MON JUL 20 2009

NCC167-210000-
/O.CON.KRAH.FF.W.0018.000000T0000Z-090721T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STANLY NC-
543 PM EDT MON JUL 20 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR
STANLY COUNTY...

AT 539 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH 
FLOODING NEAR THE ENDY COMMUNITY. REPORTS WERE THAT ROUTE 24 27 WAS 
IMPASSIBLE IN SPOTS DUE TO FLOOD WATERS. THIS IS NEAR WHERE THE ROAD 
CROSSES LITTLE BEAR CREEK.

WHILE THE HEAVIEST RAIN HAD MOVED TO THE NORTHEAST AT 539 PM...
RUNOFF CAN PERSIST FOR SOME TIME. NATIONAL WEATHER SERVICE DOPPLER 
RADAR ESTIMATED THAT NEARLY 2.75 INCHES OF RAIN HAD OCCURRED ALONG 
ROUTE 24 27 SOUTHWEST OF ALBEMARLE. ANOTHER QUARTER TO HALF INCH OF 
RAIN IS POSSIBLE IN THIS AREA BETWEEN 545 PM AND 615 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN HILLY TERRAIN THERE ARE MANY LOW WATER CROSSINGS WHICH ARE 
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS 
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF 
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 3537 8006 3521 8015 3525 8035 3537 8038
      3547 8030 3547 8014

$$

DJF
000 
WGUS72 KRAH 202305
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
705 PM EDT MON JUL 20 2009

NCC167-202313-
/O.CAN.KRAH.FF.W.0018.000000T0000Z-090721T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STANLY NC-
705 PM EDT MON JUL 20 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR STANLY COUNTY...

THE HEAVY RAIN HAS MOVED OUT OF THE REGION AND WARNING HAS BEEN 
CANCELED. 

LAT...LON 3537 8006 3521 8015 3525 8035 3537 8038
      3547 8030 3547 8014

$$

BADGETT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 2:15 PM EDT, 2 hours 48 minutes earlier.

Area forecast discussion, Jul 20, 2:15 PM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
215 PM EDT MON JUL 20 2009

.SYNOPSIS...
THE COMBINATION OF A STATIONARY FRONT SITTING OVER EASTERN NORTH
CAROLINA... AND UPPER LEVEL LOW PRESSURE SITTING JUST TO OUR WEST...
WILL KEEP HUMID AND UNSETTLED WEATHER OVER THE REGION INTO MIDWEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 215 PM MONDAY...

THE UPPER JET MAXIMA IS LOCATED OVER THE BLUE RIDGE THIS AFTERNOON
WITH STREAKY CONVECTION BEGINNING TO FIRE IN THE DESTABILIZED
AIRMASS IN THE WESTERN CWFA. MEANWHILE...ONGOING CONVECTION OVER THE
EASTERN CWFA IS BECOMING MORE WIDESPREAD. THE SLOW EASTWARD
TRANSLATION OF THE UPPER SUPPORT IS TENDING TO ANCHOR THE
CONVECTIONS INITIATION POINT...CREATING TRAINING ECHOES WHICH WILL
CREATE A THREAT FOR FLOODING IF ONE OF THE CONVECTIVE STREAKS LINES
UP OVER AN URBAN SETTING.

ONGOING LIKELY POPS THROUGH EVENING LOOK ON TRACK...WITH A
DIMINISHING TREND OVERNIGHT WITH LOSS OF INSOLATION. UPPER TROF
CONTINUES TO PROVIDE SOME DYNAMIC SUPPORT INTO THE NORTHEASTERN
CORNER OF THE CWFA THROUGH SUNRISE...SO WILL HANG ON TO CHANCE POPS
IN THAT AREA ALL NIGHT. ONGOING FORECAST MINS REMAIN IN LINE WITH
LATEST MOS NUMBERS... MID-UPPER 60S...SO SEE NO REASON TO MAKE
SIGNIFICANT CHANGES.

&&

.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
AS OF 215 PM MONDAY...

THE UPPER TROUGH WILL SWING THROUGH THE AREA FROM SOUTHWEST TO
NORTHEAST ON TUESDAY. CONVECTION WILL BE SCATTERED AHEAD OF THE TROF
IN THE NORTHEAST...DIMINISHING BACK TO THE WEST ACCORDINGLY. SKIES
SHOULD BE AT LEAST PARTLY SUNNY IN THE WEST DUE TO MIXING AND
SUBSIDENCE BEHIND THE TROF...WITH LINGERING CLOUDINESS IN THE EAST.
AN AFTERNOON CU FIELD WILL DEVELOP DURING IN THE EARLY AFTERNOON AS
TEMPS REACH THE MID AND UPPER 80S.

TUE NIGHT...THE UPPER TROF WILL BE NORTH OF THE AREA WITH LARGER
SCALE LIFT WANING. WILL HAVE ONLY LINGERING SLIGHT CHANCES FOR
PRECIP OVERNIGHT. WITH NO CHANGE TO AIRMASS...EXPECT LOWS TO FOLLOW
A SIMILAR TREND...IN THE MID TO UPPER 60S.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
AS OF 230 PM MONDAY...

WEAK SOUTH FLOW AT THE SURFACE IN GENERAL DURING THE PERIOD. FLOW
BECOMES NEAR ZERO FRIDAY AS PRESSURE GRADIENT DROPS. SOUTH TO
SOUTHWEST WINDS BEGIN TO PICK UP SATURDAY AHEAD OF LOW PRESSURE IN
THE WESTERN GREAT LAKES...THOUGH THE GFS IS TOO FAR SOUTH AND DEEP
WITH THIS LOW. DECENT UPPER TROUGH WEST OF THE MISSISSIPPI BY
SATURDAY NIGHT WITH WITH THE ECMWF BRINGING PRECIPITATION IN DURING
THIS TIME AND EXTENDING IT INTO SUNDAY. SLOWER TIMING IS ALMOST
ALWAYS BEST (CANADIAN EVEN SLOWER) SO WILL DELAY ANY ENHANCEMENT OF
RAIN CHANCES TO SUNDAY. SURFACE FLOW CONTINUES SOUTH INTO MONDAY
WITH RAIN CHANCES NEAR TO A BIT BELOW CLIMATOLOGY THEN. UNTIL SUNDAY
RAIN CHANCES WILL BE BEST IN THE AFTERNOON AND IN THE EAST... WHERE
MOISTURE AND INSTABILITY BEST. FRIDAY COULD POTENTIALLY BE THE
DRIEST DAY AS A WHOLE OVER CENTRAL NORTH CAROLINA DUE TO THE WEAK
WIND FIELD LIMITING CONVERGENCE.

TEMPERATURES NOT FAR FROM CLIMATOLOGY WITH MORNING LOWS 66 TO 72 AND
HIGH TEMPERATURES 86 TO 92.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
AS OF 130 PM MONDAY...

SURFACE FRONT STRETCHES ACROSS EASTERN NORTH CAROLINA FROM RDU
SOUTHWEST TO NEAR ROCKINGHAM EARLY THIS AFTERNOON. TSRA ARE
DEVELOPING IN THE WARM SECTOR EAST OF THE FRONT AND ARE EXPECTED TO
BECOME QUITE NUMEROUS DUE TO THE EASTWARD TRANSLATION OF AN UPPER
JET STREAK ON THE EAST SIDE OF THE DEEP UPPER TROF OVER THE OHIO
VALLEY. AS SUCH...WILL HAVE A PERIOD OF THUNDER IN THE EASTERN
TAFS...RDU/FAY/RWI...UNTIL LOSS OF INSOLATION AROUND 02Z. IN THE
WEST...THUNDER IS STILL A POSSIBILITY...BUT COVERAGE SHOULD BE A BIT
MORE SCATTERED...AND WILL HANDLE WITH VCTS IN THE TAFS. THE UPPER
TROF WILL GRADUALLY LIFT OUT OVERNIGHT...WITH CHANCES FOR CONVECTION
COVERAGE DIMINISHING EARLY TONIGHT...THEN ENDING IN THE EAST AROUND
MIDNIGHT.

THE MOISTER AIRMASS IN THE EAST WILL BE CONDUCIVE TO SOME MVFR...
PERHAPS IFR...FOG IN THE EAST IN THE USUAL 09-12Z TIME FRAME. IF
CLOUD COVERAGE DISSIPATES OVERNIGHT...COULD SEE BRIEF IFR CEILINGS
IN THE EAST DURING THE USUAL 09-12Z TIME FRAME AS WELL. SUBSIDENCE
AND MIXING SHOULD PRODUCE PARTLY CLOUDY SKIES TOMORROW MORNING...
WITH A VFR CU FIELD DEVELOPING AS TEMPS REACH THE MID 80S AROUND
NOONTIME.

LOOKING BEYOND TONIGHT: SCATTERED STORMS ARE POSSIBLE...MAINLY
EAST...TUESDAY AFTERNOON/EVENING ASSOCIATED WITH THE UPPER LOW
LIFTING NORTHEAST AND OUT OF NE CWA. THEN BEHIND THIS DISTURBANCE WE
SHOULD SEE CONVECTIVE COVERAGE REDUCED TO ISOLATED TO SCATTERED
THROUGH THE REST OF THE WORK WEEK. MVFR VSBYS IN FOG ARE POSSIBLE
EACH MORNING WEDNESDAY THROUGH SATURDAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...MLM
SHORT TERM...MLM
LONG TERM...BSD
AVIATION...MLM
Hazardous weather outlook, Jul 20, 10:00 AM EDT, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1000 AM EDT MON JUL 20 2009

NCZ007>011-021>028-038>043-073>078-083>086-088-089-210900-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1000 AM EDT MON JUL 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING. A FEW OF THESE
STORMS MAY BECOME SEVERE. DAMAGING WIND GUSTS EXCEEDING 50 MPH AND
HAIL LARGER THAN 3/4 INCH ARE POSSIBLE.

IN ADDITION...THERE IS A CHANCE THAT SEVERAL STORMS COULD PASS OVER
SOME LOCATIONS WITHIN A PERIOD OF 2 TO 3 HOURS...PRODUCING LOCALIZED
FLASH FLOODING...ESPECIALLY IN URBAN AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THE
EVENING HOURS. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE
WEATHER.

13

In the hours before

Local storm report, Jul 20, 3:59 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
359 PM EDT MON JUL 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             1 SSW GLENDON           35.46N 79.54W
07/20/2009  E1.00 INCH       MOORE              NC   LAW ENFORCEMENT

            NICKLE TO QUARTER SIZE HAIL REPORTED AT THE HIGH FIELD
            FIRE DEPARTMENT

&&

PAGANO
Special weather statement, Jul 20, 4:00 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
400 PM EDT MON JUL 20 2009

NCZ024-025-040>042-076-202100-
CHATHAM-DURHAM-JOHNSTON-LEE-ORANGE-WAKE-
400 PM EDT MON JUL 20 2009

...THUNDERSTORMS WITH HEAVY RAIN...STRONG GUSTY WINDS AND HAIL WILL
CONTINUE TO DEVELOP ACROSS THE TRIANGLE THROUGH 500 PM EDT...

AT 355 PM EDT...DOPPLER RADAR INDICATED NUMEROUS THUNDERSTORMS WITH
VERY HEAVY RAIN OVER THE TRIANGLE...MOVING NORTHEAST AT 10 MPH.

THE STRONGEST THUNDERSTORMS WILL MOVE NEAR NEW HOPE...FALLS
LAKE...WAKE FOREST...DURHAM...FEARRINGTON AND PITTSBORO..
AND...ROLESVILLE...PURNELL. GUSTY WINDS OF 30 TO 45 MPH...VERY HEAVY
RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH
THESE STORMS.

THE HEAVY RAIN WILL LIKELY MAKE TRAVEL DIFFICULT DURING THE EVENING
RUSH HOUR.

BLAES
Local storm report, Jul 20, 4:20 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
420 PM EDT MON JUL 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             1 NNE WINSTON-SALEM     36.11N 80.26W
07/20/2009  E1.00 INCH       FORSYTH            NC   LAW ENFORCEMENT

            QUARTER SIZE HAIL REPORTED AT SMITH REYNOLDS AIRPORT

&&

PAGANO
Special weather statement, Jul 20, 4:30 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
430 PM EDT MON JUL 20 2009

NCZ024-025-040-202130-
CHATHAM-DURHAM-ORANGE-
430 PM EDT MON JUL 20 2009

...STRONG THUNDERSTORMS WILL MOVE ACROSS ORANGE...DURHAM AND CHATHAM
COUNTIES THROUGH 530 PM EDT...

AT 429 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
CARRBORO...OR ABOUT 5 MILES SOUTHWEST OF CHAPEL HILL...MOVING NORTH
AT 10 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR CARRBORO...CHAPEL HILL.
GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

THE HEAVY RAIN WILL LIKELY MAKE TRAVEL DIFFICULT DURING THE EVENING
RUSH HOUR.

PAGANO
Special weather statement, Jul 20, 4:32 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
432 PM EDT MON JUL 20 2009

NCZ011-028-202130-
EDGECOMBE-HALIFAX-
432 PM EDT MON JUL 20 2009

...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL MOVE ACROSS
HALIFAX AND EDGECOMBE COUNTIES AT LEAST THROUGH 530 PM EDT...

AT 429 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN AROUND ENFIELD...OR ABOUT 10 MILES SOUTH OF
HALIFAX...MOVING NORTHEAST AT 30 MPH.

AREAS OF HEAVY RAIN WILL MOVE ACROSS HALIFAX AND EDGECOMBE COUNTIES
THROUGH AT LEAST 530 PM EDT. SOME LOCATIONS WHICH WILL EXPERIENCE
HEAVY RAIN INCLUDE TILLERY...AND HALIFAX. AN INCH OF ADDITIONAL RAIN
COULD OCCUR WITH SHOWERS AND THUNDERSTORMS IN AS LITTLE AS 30
MINUTES...RESULTING IN PONDING OF WATER ON ROADS.

DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES
OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY
FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. STAY TUNED TO
THIS STATION FOR THE LATEST WEATHER INFORMATION.

DJF
Local storm report, Jul 20, 4:55 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
455 PM EDT MON JUL 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             NE KERNERSVILLE         36.12N 80.07W
07/20/2009  E0.88 INCH       FORSYTH            NC   AMATEUR RADIO

            NICKLE SIZE HAIL REPORTED AT THE INTERSECTION OF DOBSON
            STREET AND OLD VALLEY SCHOOL ROAD

&&

PAGANO

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 9:26 PM EDTAreal Flood AdvisoryRAHSampson2 hr
Jul 20, 3:32 AM EDTSevere Thunderstorm WarningRAHHalifax, Warren43 min
Jul 20, 3:51 AM EDTAreal Flood AdvisoryRAHForsyth86 min
Jul 20, 2:32 PM EDTAreal Flood AdvisoryRAHCumberland, Harnett63 min
Jul 20, 3:12 PM EDTSevere Thunderstorm WarningRAHMoore33 min
Jul 20, 3:39 PM EDTSevere Thunderstorm WarningRAHForsyth36 min
Jul 20, 3:44 PM EDTSevere Thunderstorm WarningRAHChatham, Moore, Randolph46 min
Jul 20, 4:07 PM EDTSevere Thunderstorm WarningRAHForsyth38 min
Jul 20, 4:15 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Stanly60 min
Jul 20, 4:40 PM EDTSevere Thunderstorm WarningRAHForsyth, Guilford50 min
Jul 20, 4:47 PM EDTSevere Thunderstorm WarningRAHDurham, Orange43 min
Jul 20, 5:11 PM EDTSevere Thunderstorm WarningRAHStanly49 min
Jul 20, 5:22 PM EDTSevere Thunderstorm WarningRAHGuilford28 min
Jul 20, 5:47 PM EDTFlash Flood WarningRAHMontgomery115 min
Jul 20, 5:57 PM EDTSevere Thunderstorm WarningRAHMontgomery63 min
Jul 20, 6:02 PM EDTSevere Thunderstorm WarningRAHDavidson43 min
Jul 20, 6:21 PM EDTSevere Thunderstorm WarningRAHJohnston22 min
Jul 20, 6:49 PM EDTSevere Thunderstorm WarningRAHMoore42 min

Nearby

Flash Flood Warnings in North Carolina, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.